Alert archive / Mississippi / Tornado Warnings in 2011

Tornado Warning 208, NWS Jackson, MS

September 25, 2011Bolivar County, Sunflower County, Washington County, Mississippi

NWS Jackson, MS issued this tornado warning at Sep 25, 2011, 8:36 PM CDT for Bolivar County, Sunflower County, Washington County, Mississippi. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2011, 8:36 PM CDT (01:36 UTC)
Expired
Sep 25, 2011, 9:30 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Bolivar County, MS, Sunflower County, MS, Washington County, MS

The radar

The Little Rock radar (KLZK), 177 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 8:40 PM CDTTORNADO 0Benoit, MSRELIABLE SPOTTER REPORTS OF TORNADO TOUCHING DOWN BRIEFLY IN BENOIT...ALONG WITH FAVORABLE RADAR REPRESENTATION. HOWEVER...STORM SURVEY CREW COULD FIND NO EVIDENCE OF SIGNIFICANT DAMAGE IN VICINITY.
Sep 25, 8:42 PM CDTTORNADOBenoit, MSTRAINED SPOTTER REPORTING TORNADO ON THE GROUND IN BENOIT
Sep 25, 9:05 PM CDTHAIL 1Shaw, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 25, 3:19 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
575 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WFUS54 KJAN 260136
TORJAN
MSC011-133-151-260230-
/O.NEW.KJAN.TO.W.0208.110926T0136Z-110926T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
836 PM CDT SUN SEP 25 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF SHAW...
  CENTRAL SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITY OF INDIANOLA...
  NORTH CENTRAL WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 930 PM CDT

* AT 836 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BENOIT
  MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
  RIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3367 9054 3338 9060 3358 9115 3360 9114
      3363 9115 3368 9113 3367 9111 3368 9104
      3369 9104 3371 9107 3370 9113 3377 9111
TIME...MOT...LOC 0136Z 284DEG 27KT 3366 9102

$$

BK
2 follow-up statements
267 
WWUS54 KJAN 260143
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
843 PM CDT SUN SEP 25 2011

MSC011-133-151-260230-
/O.CON.KJAN.TO.W.0208.000000T0000Z-110926T0230Z/
WASHINGTON MS-SUNFLOWER MS-BOLIVAR MS-
843 PM CDT SUN SEP 25 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTHERN
BOLIVAR...CENTRAL SUNFLOWER AND NORTH CENTRAL WASHINGTON COUNTIES...

AT 843 PM CDT...TRAINED WEATHER SPOTTERS CONFIRMED A TORNADO WAS ON 
THE GROUND NEAR BENOIT MOVING SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHAW...
HOLLY RIDGE AND INDIANOLA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3367 9054 3338 9060 3358 9115 3360 9114
      3363 9115 3368 9113 3367 9111 3368 9104
      3369 9104 3371 9107 3370 9113 3377 9111
TIME...MOT...LOC 0143Z 293DEG 28KT 3363 9096

$$

BK
598 
WWUS54 KJAN 260218
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CDT SUN SEP 25 2011

MSC011-260228-
/O.CAN.KJAN.TO.W.0208.000000T0000Z-110926T0230Z/
BOLIVAR MS-
918 PM CDT SUN SEP 25 2011

...THE TORNADO WARNING FOR SOUTHERN BOLIVAR COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

LAT...LON 3367 9054 3338 9060 3353 9100 3353 9077
      3361 9077 3362 9066 3369 9066
TIME...MOT...LOC 0218Z 288DEG 34KT 3358 9058

$$

MSC133-151-260230-
/O.CON.KJAN.TO.W.0208.000000T0000Z-110926T0230Z/
WASHINGTON MS-SUNFLOWER MS-
918 PM CDT SUN SEP 25 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL
SUNFLOWER AND NORTH CENTRAL WASHINGTON COUNTIES...

AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 10 MILES NORTH OF INDIANOLA MOVING EAST AT 40
MPH.

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHWESTERN MISSISSIPPI.

&&

LAT...LON 3367 9054 3338 9060 3353 9100 3353 9077
      3361 9077 3362 9066 3369 9066
TIME...MOT...LOC 0218Z 288DEG 34KT 3358 9058

$$

BK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 25, 3:35 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Sep 25, 3:35 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT SUN SEP 25 2011

...SEVERE THUNDERSTORMS...INCLUDING A FEW TORNADOES...POSSIBLE LATE
TODAY INTO TONIGHT...

.SHORT TERM...THE RISK OF SEVERE STORMS CONTINUES FROM LATE TODAY
THROUGH THE OVERNIGHT AS A VIGOROUS WEATHER SYSTEM APPROACHES THE
REGION. AN INTENSE COLD FRONT WILL DROP INTO NWRN ZONES AROUND
SUNSET AND LOW LEVEL HELICITY AND SHEAR WILL INCREASE DRAMATICALLY
ALONG AND JUST AHEAD OF THIS FEATURE. STRONG LOW LEVEL SLY FLOW
AHEAD OF THE SYSTEM WILL RESULT IN GOOD MOISTURE TRANSPORT AND
HEALTHY MOISTURE CONVERGENCE IN THE VICINITY OF THE BOUNDARY. A
HEALTHY WAVE DROPPING FROM INTO AR THIS AFTERNOON WILL CONTINUE TO
PIVOT INTO THE AREA THIS EVENING TO PROVIDE ADDITIONAL UPPER
SUPPORT. A TORNADO WATCH HAS BEEN ISSUED THIS AFTERNOON FOR NWRN
ZONES...THIS AREA SITTING ALONG THE SRN FRINGES OF THE CURRENT WATCH
AS ACTIVITY WILL MOVE INTO THE AREA DURING THE EARLY EVENING.

STRONG MOISTURE TRANSPORT THAT DEVELOPS TODAY AHEAD OF AND ALONG THE
BOUNDARY...THE MAX EDGING INTO NE LA/NW MS BY 00Z AND SLOWLY
WEAKENING AS IT SWEEPS EWD ACROSS THE AREA...WILL RESULT IN PERIODS
OF HEAVY RAINFALL AS PRECIPITABLE WATER VALUES INCREASE TO NEAR 2
INCHES OVER NW MS AND INCREASE WELL ABOVE 1.5 INCHES ALONG AND W OF
THE NATCHEZ TRACE CORRIDOR. PARAMETERS CONDUCIVE TO STRONG TO SEVERE
CONVECTION WILL SPREAD EWD AND SEWD AS THE BOUNDARY EDGES THIS WAY.
THE BETTER FORCING WILL BE LOCATED OVER NRN ZONES IN CLOSEST
PROXIMITY TO THE UPPER LOW. HOWEVER HEALTHY MOISTURE CONVERGENCE...
ALTHOUGH DECREASING AS THE BOUNDARY SWEEPS FARTHER S AND
WEAKENS...WILL CONTINUE STRONG ENOUGH TO PRODUCE THUNDERSTORMS
ACROSS MUCH OF THE REGION BY SUNRISE MONDAY. ALTHOUGH THE AREA WITH
THE BEST RISK OF SEVERE STORMS WILL BE NRN...IN PARTICULAR NWRN
ZONES...ONE OR TWO SEVERE STORMS CAN NOT BE RULED OUT LATER TONIGHT
AS FAR SOUTH AS THE I-20 CORRIDOR.

THE LATEST MODEL SOLUTIONS ARE SWEEPING THE BOUNDARY THROUGH MUCH
FASTER THAN EARLIER ADVERTISED...THE NAM PUSHING THE BOUNDARY WELL S
OF I-55 CORRIDOR MONDAY WHILE THE GFS PUSHES IT THROUGH THE ENTIRE
FORECAST AREA BY 00Z TUESDAY. WHEREVER THE BOUNDARY STALLS A
POOL OF MOIST AND UNSTABLE AIR WILL CONTINUE ALONG AND TO ITS SOUTH.
WILL KEEP A CHANCE TO SLIGHT CHANCE OF CONVECTION FOR MONDAY FOR ALL
BUT NWRN ZONES ALONG THE PATH OF THE BOUNDARY AS IT CONTINUES SEWD
DURING THE DAY. THE FASTER PROGRESSION OF THE BOUNDARY HAS RESULTED
IN DRY MAV POPS FOR MONDAY NIGHT OVER THE AREA. HOWEVER WITH
CONTINUED UNCERTAINTY IN THE SWD PROGRESSION OF THE BOUNDARY A
CHANCE OF RAIN AND TSTMS WILL BE MAINTAINED IN THE FORECAST FOR
NOW.

THE AIR MASS REMAINS QUITE UNSTABLE MONDAY NIGHT AND TUESDAY...THE
BOUNDARY FORECAST TO LIFT GRADUALLY NWD WITH TIME. VERTICAL TOTALS
ARE FORECAST FROM THE UPPER 20S MONDAY NIGHT TO LOWER 30S OVER THE
SW TUESDAY AFTN. AN UPPER WAVE MOVES THRU MONDAY EVENING ALONG WITH
ANOTHER WEAK WAVE INDICATED DURING THE DAY TUESDAY. WEAK UPPER
SUPPORT ALONG WITH THE REMNANTS OF THE BOUNDARY ACROSS AN AREA OF
INSTABILITY...ADDING THE POSSIBILITY OF AFTERNOON HEATING...WILL
MAINTAIN AT LEAST A SLIGHT CHANCE OF STRONG POSSIBLY SEVERE
CONVECTION FOR TUESDAY AFTERNOON ALONG AND SOUTH OF THE FRONT.

HAVE INCREASED LOWS SLIGHTLY IN A FEW PLACES IN THE SHORT TERM...
ESPECIALLY NRN ZONES...OVER LATEST MAV MOS TO REMAIN MORE IN LINE
WITH THE PREVIOUS FORECAST. ALSO UNDERCUT MAV MOS HIGHS SLIGHTLY FOR
A FEW AREAS IN NORTH AND CENTRAL ZONES.

.LONG TERM...THE MID WEEK PORTION OF THE FORECAST CONTINUES TO HAVE
QUESTION MARKS AS A STALLED BOUNDARY WILL LINGER. HIGH LOW LEVEL
MOISTURE WILL ALSO EXIST NEAR THE BOUNDARY AND LOOKS TO CONTRIBUTE
TO SOME CHANCES FOR SHOWERS/STORMS AS THE SFC BOUNDARY HELPS PROMOTE
SOME CONVERGENCE AND LIFT. FOR LATTER WEEK/WEEKEND...DRIER/COOLER
AIR WILL MOVE IN.

FOR WED/THU...THE SFC BOUNDARY LOOKS TO GET A NUDGE SOUTHWARD AS
STRONGER RIDGING BUILDS TO OUR NORTH. THIS WILL PUSH THE LOW END
PRECIP CHANCES TO JUST ACROSS THE SOUTH PORTION OF THE CWA. BY
FRI...A MUCH STRONG FRONT WILL NEAR AND MOVE THROUGH BY FRI NIGHT
BRINGING MUCH COOLER AIR TO THE AREA FOR THE WEEKEND.

TEMPS WILL REMAIN TRICKY NEAR THE BOUNDARY FOR WED-THU AS
CLOUDS/PRECIP WILL HAVE IMPACTS ON THE READINGS. OVERALL...GUID
VALUES WERE SOLID AND FOLLOWED FOR THIS PERIOD. BY FRI-SAT...MORE
SEASONAL READINGS LOOK TO DEVELOP AND GFS GUID REPRESENTED THAT
WELL. THE ONLY BIG CHANCES WAS TO COOL SUN MORNING AND LEAN MORE
TOWARD THE ENSEMBLE AND RAW GFS TEMPS AS THE COOL AIRMASS WILL BE IN
PLACE. /CME/

&&

.AVIATION...BREEZY SOUTHERLY WINDS WILL CONTINUE THIS AFTERNOON...
ESPECIALLY ACROSS THE DELTA (KGLH AND KGWO) WHERE WINDS WILL GUST
BETWEEN 20-25 KNOTS...AS A TIGHT PRESSURE GRADIENT REMAINS OVER THE
AREA DUE TO A STRENGTHENING AND APPROACHING LOW PRESSURE SYSTEM FROM
THE WEST.  WHILE MOST SITES WILL REMAIN DRY TODAY... CHANCES FOR
RAIN WILL BEGIN TO INCREASE ACROSS THE DELTA REGION BY 22Z.  SOME OF
THE ACTIVITY IN THE DELTA THIS EVENING AND INTO TONIGHT COULD BE
STRONG TO PERHAPS SEVERE AND CAPABLE OF PRODUCING DAMAGING
WIND...HAIL...AND EVEN A TORNADO OR TWO.  AS THE FRONT RESPONSIBLE
FOR THIS ACTIVITY PUSHES FURTHER SOUTHEAST INTO THE AREA
OVERNIGHT...SHOWERS AND STORMS WILL ALSO SPREAD FURTHER SOUTHEAST
WHILE WEAKENING IN INTENSITY.  DEEP MOISTURE WILL CONTINUE TO
INCREASE UNDER SOUTHERLY FLOW THROUGH MONDAY MORNING.  MVFR/LIFR
VISIBILITIES AND/OR CEILINGS DUE TO PATCHY FOG AND LOW STATUS WILL
AGAIN BE POSSIBLE TOWARDS DAY BREAK MONDAY...PARTICULARLY ACROSS
EAST AND SOUTHEAST MISSISSIPPI. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  83  62  86 /  47  20  25  23
MERIDIAN      66  82  62  86 /  32  30  20  21
VICKSBURG     66  83  61  85 /  50  13  26  23
HATTIESBURG   68  88  66  90 /  15  25  16  26
NATCHEZ       69  85  65  87 /  29  15  20  25
GREENVILLE    64  78  58  83 /  76  10  18  17
GREENWOOD     64  80  55  83 /  76  14  19  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/CME/19
Hazardous weather outlook, Sep 25, 3:40 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT SUN SEP 25 2011

ARZ074-075-LAZ007>009-MSZ018-019-025>042-261945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
340 PM CDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY...

...TORNADO WATCH 855 HAS BEEN ISSUED FOR THE FOLLOWING AREAS THRU
10PM TONIGHT...

IN SOUTHEAST ARKANSAS...ASHLEY AND CHICOT COUNTIES

IN NORTHWEST MISSISSIPPI...BOLIVAR...SUNFLOWER...LEFLORE...HUMPHREYS
AND WASHINGTON COUNTIES.

.OVERVIEW...
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE DELTA REGION
TOWARDS GRENADA FROM LATE THIS AFTERNOON INTO EARLY MONDAY
MORNING AS A LINE OF SHOWERS AND STORMS AHEAD OF A COLD FRONT IS
EXPECTED TO DROP SOUTHEAST AND INTO THE REGION. DAMAGING WINDS AND
HAIL UP TO 1 INCH IN DIAMETER WILL BE POSSIBLE WITH THIS ACTIVITY.
IN ADDITION...A FEW TORNADOES CANNOT BE RULED OUT OVER THE DELTA
REGION BETWEEN 5 PM AND 10 PM AS THE LINE PASSES. PLEASE SEE UPDATED
GRAPHICAST AT WWW.SRH.NOAA.GOV/JAN FOR A MAP OF RISK AREA.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FROM LATE THIS AFTERNOON INTO EARLY
MONDAY MORNING.

LAZ015-016-023>026-MSZ043>066-072>074-261945-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
340 PM CDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE
MONDAY AFTERNOON INTO TUESDAY ALONG A FRONTAL BOUNDARY THAT WILL BE
DRAPED ACROSS THE REGION. HAIL UP TO 1 INCH IN DIAMETER WILL BE A
CONCERN...AS WELL AS THE RISK OF HEAVY RAINFALL DUE TO DEEP MOISTURE
RESIDING OVER THE OUTLOOK AREA AND THE POTENTIAL FOR THUNDERSTORMS TO
REPEATEDLY MOVING OVER THE SAME LOCATIONS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MAY BE NEEDED ON LATE MONDAY AFTERNOON
INTO TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/19

In the hours before

Special weather statement, Sep 25, 6:20 PM CDT, 2 hours 16 minutes before
MSZ018-260015-
BOLIVAR MS-
620 PM CDT SUN SEP 25 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT SUN SEP 25 2011

CURRENTLY...A SEVERE THUNDERSTORM OVER SOUTHERN ARKANSAS COUNTY
ARKANSAS AND WAS LOCATED 35 MILES WEST OF GUNNISON AT 616 PM CDT.
THIS STORM IS MOVING EAST AT 40 MPH AND COULD PRODUCE SEVERE HAIL
AND DAMAGING WINDS ACROSS NORTH AND CENTRAL PORTIONS OF BOLIVAR
COUNTY OVER WITHIN THE NEXT HOUR. A SEVERE THUNDERSTORM WARNING MAY
BE NEEDED FOR BOLIVAR COUNTY WITHIN THE NEXT ONE HALF HOUR. PLEASE
CONTINUE TO MONITOR THIS STORM.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3411 9065 3385 9066 3393 9104 3397 9110
      3400 9101 3396 9098 3398 9097 3402 9099
      3403 9090 3409 9088 3409 9092 3412 9096
      3412 9095 3413 9078
TIME...MOT...LOC 2316Z 283DEG 33KT 3412 9145

JA
Local storm report, Sep 25, 8:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
818 PM CDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TORNADO          1 W CLEVELAND           33.74N 90.75W
09/25/2011                   BOLIVAR            MS   EMERGENCY MNGR

            TRAINED WEATHER SPOTTER REPORTED TORNADO ON THE GROUND
            ALONG TOWNSHIP ROAD JUST WEST OF CLEVELAND.

&&

JCULIN
Local storm report, Sep 25, 8:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND GST     CLEVELAND               33.74N 90.73W
09/25/2011  E70.00 MPH       BOLIVAR            MS   NWS EMPLOYEE

            60-70 MPH ESTIMATED IN CLEVELAND. POWER REPORTED OUT.

&&

JCULIN
Local storm report, Sep 25, 8:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TORNADO          4 NW CLEVELAND          33.78N 90.78W
09/25/2011                   BOLIVAR            MS   EMERGENCY MNGR

            SUBSTANTIAL DAMAGE REPORTED IN THE STANTON SUBDIVISION

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:23 PM CDTTornado WarningJANBolivar, Sunflower21 min
Sep 25, 7:33 PM CDTSevere Thunderstorm WarningJANBolivar57 min
Sep 25, 7:45 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower60 min
Sep 25, 7:57 PM CDTTornado WarningJANBolivar48 min
Sep 25, 8:11 PM CDTTornado WarningJANLeflore, Sunflower64 min
Sep 25, 8:29 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington61 min
Sep 25, 8:50 PM CDTFlash Flood WarningJANBolivar, Sunflower115 min
Sep 25, 8:56 PM CDTSevere Thunderstorm WarningJANSunflower, Washington64 min
Sep 25, 9:00 PM CDTTornado WarningJANWashington60 min
Sep 25, 9:13 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower47 min
Sep 25, 9:19 PM CDTTornado WarningJANLeflore, Sunflower24 min
Sep 25, 9:36 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington54 min
Sep 25, 9:37 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower38 min
Sep 25, 9:59 PM CDTSevere Thunderstorm WarningJANSunflower, Washington31 min
Sep 25, 10:13 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore19 min
Sep 25, 10:28 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington77 min
Sep 25, 10:31 PM CDTFlash Flood WarningJANIssaquena, Sharkey, Washington119 min
Sep 25, 11:14 PM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo35 min
Sep 26, 12:07 AM CDTSpecial Weather StatementJANIssaquena28 min
Sep 26, 2:28 PM CDTSpecial Weather StatementJANLauderdale47 min
Sep 26, 3:11 PM CDTSpecial Weather StatementJANLauderdale29 min

Nearby

Tornado Warnings in Mississippi, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.